Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 14, 2021, 3:41 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 3:41 AM EST (08:41 UTC)
- Expired
- Nov 14, 2021, 2:51 PM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
690 WHUS71 KGYX 140841 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 341 AM EST Sun Nov 14 2021 ANZ151>154-142000- /O.CAN.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/ /O.NEW.KGYX.SC.Y.0071.211114T0841Z-211114T2000Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 341 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-141200- /O.CON.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 341 AM EST Sun Nov 14 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 10 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
2 follow-up statements
363 WHUS71 KGYX 141152 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 652 AM EST Sun Nov 14 2021 ANZ150-142000- /O.CAN.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/ /O.EXA.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 652 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151>154-142000- /O.CON.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/ Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 652 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
996 WHUS71 KGYX 141951 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 251 PM EST Sun Nov 14 2021 ANZ150>154-142100- /O.CAN.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 251 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will subside for the next 24hrs before another system moves in. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 1:10 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 14, 1:10 AM EST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Gray ME 110 AM EST Sun Nov 14 2021 .SYNOPSIS... A quick moving area low pressure will cross the region this evening with rain transitioning to mountain snow. West winds will increase and become quite gusty as the system makes a quick eastward exit tonight. Cooler weather is expected through the first half of the coming week, with another low pressure system tracking near the area on Monday. Temperatures will warmup midweek before another cold front crosses the area late in the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1am Update...Small update to trim up PoPs as rain wraps up along the Midcoast. West winds are becoming less gusty over land as lapse rates slacken with departure of low. Behind, rapid sky clearing in the foothills and coastal plain. Expect clouds to remain across the mtns in upslope. 10 PM Update...Forecast going as planned with higher elevations seeing accumulating snow and lower elevations light rain. The system is accelerating northeastward and so is the precipitation shield. As such the steady precipitation should be out of the forecast area between 1-2 AM. Westerly winds will continue to pick up in the wake of the system for at least a few hours before going light again. A few gusts around 35 MPH will be possible. 550 PM Update...Forecast generally on track at this hour. Amplifying shortwave trough continues to lift northeastward through MA at this time. It is associated with an arching band of rain and thunderstorms from southwestern NH southeastward through the Boston area. This band will continue to move northeastward this evening with a period of moderate to heavy rain possible, especially on the coastal plain. Isolated thunder will be possible southern half of the CWA as well. Rain should change to snow over the higher elevations of southwestern and western NH over the next 1 to 3 hours. A few wind gusts across southern NH and southwestern ME coastal plain zones may reach 35 MPH this evening. Previously... A robust shortwave continues to progress through the Mid- Atlantic states this afternoon and quickly approach our area. Showers are expected to begin across southwestern New Hampshire around sunset this afternoon, and then quickly spread north and eastward through the evening. Some thunderstorms are also possible across southern New Hampshire this evening, and with them some brief gusty winds. As the showers continue to spread northward the thunder threat diminishes through the evening, but brief downpours and heavy showers are expected. Across the higher elevations of western and northern New Hampshire and northwestern Maine, rain will likely change to snow for the last few hours near the end of the precipitation, with accumulations mostly limited to the higher terrain. Some flakes are possible near the end even into valley locations, but accumulations are not expected in these areas. The precipitation will last for about four hours in most location as it moves through, and will mostly exit the CWA a few hours after Midnight. The exception will be across the higher terrain of the north and west facing slopes, where some snow showers will likely linger into tomorrow morning. Another aspect of this system is a period of strong gusty westerly winds near the end of and after the rainfall. The low pressure center will quickly deepen as it moves through New England and along the Maine coastline. Areas south of the low track will see the strongest wind gusts, and these are most likely to be felt across southern New Hampshire and the Maine coastlines where winds could gust 30 to 40 mph for a few hours late this evening and into the overnight hours. After a few hours these strongest gusts will subside, with more general 15 to 25mph wind gusts behind the system across most of the area through tomorrow morning. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Tomorrow will be a mostly quiet day as we find ourselves between systems. Seasonable temps are expected, and skies will start off mostly clear before clouds begin to move in in the late afternoon hours. A weak upper level trough will swing through the area tomorrow evening and overnight, bringing with it another round of precipitation. Precipitation with this system will be much lighter overall as a rapidly deepening area of low pressure passes well offshore. However, this system will have cooler temperature profiles overall, so a light mix of rain and snow showers is expected outside of the coastal plain overnight tomorrow, bringing many areas their first snowflakes of the season. Any accumulation is expected to remain light, with precip mostly coming to an end by daybreak on Monday. Rain showers are expected along the coastal plain, with QPF amounts generally less than a tenth of an inch across the CWA. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Models are in general consensus in overall wx pattern in the extended although there are some subtle differences later in the week on timing of cold frontal passage. Aloft a cyclonic flow over New England gets replaced by ridging mid week. This will result in a cold pattern early in the week to reverse to a warmer pattern mid before the cyclonic flow re-establishes late week. In the dailies...Monday a departing and intensifying area of low pressure moving toward the Maritimes will result in a strengthening NW flowing and cold air advection. As showers end over southern areas, upslope snow showers will develop over northern and mountain areas. This pattern will continue through Tuesday. On Wednesday a warm front will approach and cross the area. North of the front, over the Foot Hills and Mountains rain and snow showers are possible. NBM pops look too high south of the front Wednesday night into Thursday and have gone below these. A cold front will approach Thursday Afternoon. The GFS is about 6 hours faster with the FROPA when compared to the ECMWF. This far out it is hard to determine timing of this magnitude and thus will carry a chance of showers Thurday Afternoon and Evening. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Short Term... Gusty westerly winds will follow the rain showers, with gusts up to 30kts across southern New Hampshire and the Maine coast overnight tonight. IFR conditions are likely at HIE in light snow later this evening, before improving to MVFR ceilings overnight. Westerly winds will gust up to 20kts through the first half of the day tomorrow, before easing in the afternoon. Otherwise, VFR conditions are expected tomorrow through the late afternoon. Ceilings will then lower to MVFR to IFR conditions tomorrow night with rain and snow showers. IFR conditions are expected across northern and western terminals in snow showers, with MVFR and rain showers elsewhere. Long Term...South of the Mountains, areas of IFR will give way to to VFR Monday morning. The VFR conditions are expected to continue through Wednesday. Over the Mountains Monday through Tuesday areas of IFR are expected in upslope snow showers. MVFR conditions expected on Wednesday. && .MARINE... Short Term... A deepening low pressure center will quickly move through the Gulf of Maine overnight tonight, with westerly gales expected behind the departing system late this evening through tomorrow morning. Winds will quickly pick up to gale force after a shift from southerly to westerly with the low pressure center's passage. SCA seas will then linger through the daytime tomorrow. A weak area of low pressure will cross the waters overnight tomorrow night, but is not expected to bring SCA conditions. Long Term...Outside of the bays and inlets, NW winds will increase behind departing low pressure resulting in SCA level winds and waves developing Monday afternoon and lasting through Tuesday. As a warm front starts to approach Tuesday Night winds and waves will diminish below SCA levels and lasting through Wednesday. A SW wind will develop behind the warm front which may push winds and waves back to SCA levels over the outer waters on Thursday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Gale Warning until 7 AM EST this morning for ANZ150>154. && NEAR TERM...Cornwell/Ekster SHORT TERM...Clair LONG TERM...Lulofs AVIATION...Clair MARINE...Clair/Lulofs
Hazardous weather outlook, Nov 14, 3:37 AM EST, 4 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 337 AM EST Sun Nov 14 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-150845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 337 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-150845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 337 AM EST Sun Nov 14 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151>154-150845- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 337 AM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.